Alert archive / Utah / Wind Advisories in 2025

Wind Advisory 12, NWS Salt Lake City, UT

March 30, 202512 counties in Utah

NWS Salt Lake City, UT issued this wind advisory at Mar 30, 2025, 3:00 AM MDT for 12 counties in Utah. It took effect at Mar 31, 2025, 12:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2025, 3:00 AM MDT (09:00 UTC)
In effect from
Mar 31, 2025, 12:00 PM MDT
Expired
Apr 1, 2025, 12:00 AM MDT
In force
12 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, San Juan County, UT, Sevier County, UT, Washington County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 105 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 9.0 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2025-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2025-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

243 
WWUS75 KSLC 300900
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
300 AM MDT Sun Mar 30 2025

UTZ121-130-131-310000-
/O.NEW.KSLC.WI.Y.0012.250331T1800Z-250401T0600Z/
San Rafael Swell-Western Canyonlands-Glen Canyon Recreation
Area/Lake Powell-
Including the following locations - Green River, Bullfrog, Big
Water, Goblin Valley, and Hanksville
300 AM MDT Sun Mar 30 2025

...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT MONDAY 
NIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...San Rafael Swell, Glen Canyon Recreation Area/Lake Powell, 
  and Western Canyonlands.

* WHEN...From noon Monday to midnight MDT Monday Night.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Strong winds and rough waves on Lake 
  Powell will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

Recreational boaters on Lake Powell should take shelter until winds 
subside.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

CRK
5 follow-up statements
328 
WWUS75 KSLC 301840
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1240 PM MDT Sun Mar 30 2025

UTZ115-116-311215-
/O.EXB.KSLC.WI.Y.0012.250331T1800Z-250401T0300Z/
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Including the following locations - Delta, Little Sahara,
Fillmore, Scipio, and Nephi
1240 PM MDT Sun Mar 30 2025

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Eastern Juab/Millard Counties and Western Millard and Juab 
  Counties.

* WHEN...From noon to 9 PM MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ122-126>128-311215-
/O.EXA.KSLC.WI.Y.0012.250331T1800Z-250401T0600Z/
Southwest Utah-Upper Sevier River Valleys-Bryce Canyon Country-
South Central Utah-
Including the following locations - Escalante, Koosharem, Kanab,
Bryce Canyon City, Circleville, Beaver, Panguitch, Milford, and
Cedar City
1240 PM MDT Sun Mar 30 2025

...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT MONDAY 
NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Bryce Canyon Country, South Central Utah, Upper Sevier 
  River Valleys, and Southwest Utah.

* WHEN...From noon Monday to midnight MDT Monday Night.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft. Blowing 
  dust may reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

Recreational boaters on area lakes should take shelter until winds 
subside.

&&

$$

UTZ121-130-131-311215-
/O.CON.KSLC.WI.Y.0012.250331T1800Z-250401T0600Z/
San Rafael Swell-Western Canyonlands-Glen Canyon Recreation
Area/Lake Powell-
Including the following locations - Green River, Bullfrog,
Hanksville, Big Water, and Goblin Valley
1240 PM MDT Sun Mar 30 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT 
MONDAY NIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...San Rafael Swell, Glen Canyon Recreation Area/Lake Powell, 
  and Western Canyonlands.

* WHEN...From noon Monday to midnight MDT Monday Night.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

Recreational boaters on area lakes should take shelter until winds 
subside.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

AD
368 
WWUS75 KSLC 310828
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
228 AM MDT Mon Mar 31 2025

UTZ119-123-312330-
/O.EXB.KSLC.WI.Y.0012.250331T2000Z-250401T0600Z/
Sevier Valley-Lower Washington County-
Including the following locations - Hurricane, Ivins, Salina, St
George, and Richfield
228 AM MDT Mon Mar 31 2025

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT 
TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Sevier Valley and Lower Washington County.

* WHEN...From 2 PM this afternoon to midnight MDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ129-312330-
/O.EXA.KSLC.WI.Y.0012.250331T1800Z-250401T0600Z/
Capitol Reef National Park and Vicinity-
Including the following locations - Loa and Torrey
228 AM MDT Mon Mar 31 2025

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Capitol Reef National Park and Vicinity.

* WHEN...From noon today to midnight MDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

Recreational boaters on area lakes should take shelter until winds 
subside.

&&

$$

UTZ115-116-312330-
/O.CON.KSLC.WI.Y.0012.250331T1800Z-250401T0300Z/
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Including the following locations - Fillmore, Delta, Nephi,
Scipio, and Little Sahara
228 AM MDT Mon Mar 31 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Eastern Juab/Millard Counties and Western Millard and Juab 
  Counties.

* WHEN...From noon today to 9 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ121-122-126>128-130-131-312330-
/O.CON.KSLC.WI.Y.0012.250331T1800Z-250401T0600Z/
San Rafael Swell-Southwest Utah-Upper Sevier River Valleys-Bryce
Canyon Country-South Central Utah-Western Canyonlands-Glen Canyon
Recreation Area/Lake Powell-
Including the following locations - Cedar City, Green River,
Koosharem, Circleville, Escalante, Beaver, Kanab, Big Water,
Hanksville, Bullfrog, Goblin Valley, Milford, Bryce Canyon City,
and Panguitch
228 AM MDT Mon Mar 31 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT 
TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...San Rafael Swell, Bryce Canyon Country, Glen Canyon 
  Recreation Area/Lake Powell, South Central Utah, Upper Sevier 
  River Valleys, Western Canyonlands, and Southwest Utah.

* WHEN...From noon today to midnight MDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Strong winds and rough waves on Lake 
  Powell will create hazardous conditions for small craft. Blowing 
  dust may reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

Recreational boaters on Lake Powell should take shelter until winds 
subside.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

CRK
938 
WWUS75 KSLC 312111
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
311 PM MDT Mon Mar 31 2025

UTZ115-116-010300-
/O.CON.KSLC.WI.Y.0012.000000T0000Z-250401T0300Z/
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Including the following locations - Delta, Fillmore, Scipio,
Little Sahara, and Nephi
311 PM MDT Mon Mar 31 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Eastern Juab/Millard Counties and Western Millard and Juab 
  Counties.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ119-123-010600-
/O.CON.KSLC.WI.Y.0012.000000T0000Z-250401T0600Z/
Sevier Valley-Lower Washington County-
Including the following locations - St George, Salina, Ivins,
Hurricane, and Richfield
311 PM MDT Mon Mar 31 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Sevier Valley and Lower Washington County.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ121-122-126>131-010600-
/O.CON.KSLC.WI.Y.0012.000000T0000Z-250401T0600Z/
San Rafael Swell-Southwest Utah-Upper Sevier River Valleys-Bryce
Canyon Country-South Central Utah-Capitol Reef National Park and
Vicinity-Western Canyonlands-Glen Canyon Recreation Area/Lake
Powell-
Including the following locations - Torrey, Beaver, Escalante,
Loa, Hanksville, Goblin Valley, Circleville, Kanab, Milford, Big
Water, Panguitch, Koosharem, Green River, Bullfrog, Bryce Canyon
City, and Cedar City
311 PM MDT Mon Mar 31 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...San Rafael Swell, Bryce Canyon Country, Capitol Reef 
  National Park and Vicinity, Glen Canyon Recreation Area/Lake 
  Powell, South Central Utah, Upper Sevier River Valleys, Western 
  Canyonlands, and Southwest Utah.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

Recreational boaters on Lake Powell should take shelter until winds 
subside.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

AD
569 
WWUS75 KSLC 010241
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
841 PM MDT Mon Mar 31 2025

UTZ115-116-010600-
/O.EXT.KSLC.WI.Y.0012.000000T0000Z-250401T0600Z/
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Including the following locations - Fillmore, Scipio, Little
Sahara, Delta, and Nephi
841 PM MDT Mon Mar 31 2025

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Eastern Juab/Millard Counties and Western Millard and Juab 
  Counties.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may reduce visibility.

* ADDITIONAL DETAILS...A cold front will cross the area late this 
  evening turning winds to the northwest. Until this front arrives 
  strong southwest winds will continue into the late evening hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ119-123-010600-
/O.CON.KSLC.WI.Y.0012.000000T0000Z-250401T0600Z/
Sevier Valley-Lower Washington County-
Including the following locations - St George, Hurricane,
Richfield, Salina, and Ivins
841 PM MDT Mon Mar 31 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Sevier Valley and Lower Washington County.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ121-122-126>131-010600-
/O.CON.KSLC.WI.Y.0012.000000T0000Z-250401T0600Z/
San Rafael Swell-Southwest Utah-Upper Sevier River Valleys-Bryce
Canyon Country-South Central Utah-Capitol Reef National Park and
Vicinity-Western Canyonlands-Glen Canyon Recreation Area/Lake
Powell-
Including the following locations - Beaver, Panguitch,
Hanksville, Cedar City, Milford, Bullfrog, Escalante, Bryce
Canyon City, Kanab, Green River, Circleville, Koosharem, Big
Water, Loa, Goblin Valley, and Torrey
841 PM MDT Mon Mar 31 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Southwest winds 25 to 30 mph with gusts up to 55 mph.

* WHERE...San Rafael Swell, Bryce Canyon Country, Capitol Reef 
  National Park and Vicinity, Glen Canyon Recreation Area/Lake 
  Powell, South Central Utah, Upper Sevier River Valleys, Western 
  Canyonlands, and Southwest Utah.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

Recreational boaters on Lake Powell should take shelter until winds 
subside.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

MPS
647 
WWUS75 KSLC 010600
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1200 AM MDT Tue Apr 1 2025

UTZ115-116-119-121>123-126>131-010700-
/O.EXP.KSLC.WI.Y.0012.000000T0000Z-250401T0600Z/
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Sevier Valley-San Rafael Swell-Southwest Utah-Lower Washington
County-Upper Sevier River Valleys-Bryce Canyon Country-South
Central Utah-Capitol Reef National Park and Vicinity-Western
Canyonlands-Glen Canyon Recreation Area/Lake Powell-
Including the following locations - Escalante, Salina, St George,
Loa, Ivins, Koosharem, Cedar City, Little Sahara, Hurricane,
Bryce Canyon City, Nephi, Circleville, Big Water, Kanab, Milford,
Scipio, Beaver, Richfield, Fillmore, Delta, Goblin Valley,
Torrey, Hanksville, Bullfrog, Panguitch, and Green River
1200 AM MDT Tue Apr 1 2025

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

CRK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:55 PM MDT, 11 hours 5 minutes earlier.

Area forecast discussion, Mar 29, 3:55 PM MDT, 11 hours 5 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
355 PM MDT Sat Mar 29 2025

.SYNOPSIS...An active pattern will continue to bring periodic
precipitation and near to below normal temperatures to the Beehive
State for the next seven days. The most significant storm of the
period is expected Monday evening into Tuesday night, with
impactful snow falling across the higher terrain of Utah.

&&

.SHORT TERM (Through 12Z Monday)...

Active weather is expected to
continue through the short term well into the long term portion of
this forecast package. Currently, numerous scattered showers and
thunderstorms are bubbling up across the CWA as shown on satellite.
With mid-level lapse rates around 7.5-8C/km and 250-500J/kg of
MLCAPE, a few stronger gusts and perhaps small hail appear possible
with some of these storms per mesoanalysis. This should continue
throughout the remainder of the day given ample instability with
scattered snow showers across higher elevations as well as a
shortwave trough traverses the area. Following this, ridging will
build in tomorrow afternoon bringing a brief respite from the
action.

Persistent northwesterly mid-level flow will result in continued
snow showers across higher elevations this afternoon where snow is
favored in this regime, such as the Cottonwoods and Uintas.
Accumulations will generally remain sparse as this system is
relatively moisture starved, with generally 2-4" expected across our
Utah mountains and around 6-8" across the aforementioned favored
locations. PoPs areawide begin to taper off late this evening into
early Sunday morning as the aforementioned upper shortwave trough
traverses east with ridging building in resulting in large scale
subsidence areawide.

Within the upper ridge, several shortwave perturbations appear
evident riding along the ridge axis embedded within the flow
tomorrow afternoon which will provide just enough forcing to spark a
few more mountain snow showers tomorrow afternoon. Accumulations
will likely be quite sparse as very little moisture appears present
with amounts generally around a trace of snow.

On Monday morning, ridging begins to traverse east across the
Rockies as an upper trough moves in from the West. A 700mb
enhancement in flow around ~40kts appears to move in near the end of
the period with a well mixed environment in place, with gusty
conditions across the West Desert appearing possible Monday
morning.

.LONG TERM (After 12Z/6AM Monday)...

Key Messages...
* Accumulating mountain snow will develop Monday afternoon and
  linger through Tuesday, with the heaviest rates likely Monday
  night. There is a high chance (>70%) of snow accumulations
  exceeding 9 inches across the northern Utah mountains, especially
  for the Western Uintas, Cottonwoods, and Tony Grove.
* Snow is becoming increasingly likely (>50% chance) across the
  northern Utah valleys Tuesday. At this time, most likely range for
  snow accumulations range from a trace to 2", with 2-5" for benches.
* Another round of accumulating mountain snow across Utah will come
  late Wednesday into Friday. However, there still remains a lot of
  uncertainty in the large-scale pattern.
* There is a low chance (15-30%) of valley snow accumulations
  exceeding 1 inch Tuesday afternoon through Tuesday evening.

An active period punctuated by plentiful precipitation (especially
across central/northern Utah and SW Wyoming) and below normal
temperatures is in store across the area during the long-term portion
of the forecast. Kicking things off on Monday, a robust mid-level
jet is forecast to punch into central California and Nevada around a
closed low centered just west of the OR/WA coastline. As this low
moves eastward and opens up into a trough across the Northern
Rockies Tuesday, southwest flow will increase through the day
Monday, with southwest surface winds of 35-45 mph developing across
the west desert, SW Utah and central Utah valleys. There is ~50%
chance of gusts reaching 45 mph, and Wind Advisory may be needed to
account for this. Patchy blowing dust cannot be ruled out as well.

In terms of precipitation, valley rain and mountain snow will
develop near the Idaho border and the Uintas Monday afternoon. In
this initial warmer phase of the system, snow levels will be 6500 to
7000 foot range across northern Utah. However, as the trough
approaches, a cold front will march eastward across the region
causing snow levels to crash from northwest to southeast. Current
most likely forecast suggests snow levels will fall to valley floors
across northern valleys around sunrise Tuesday morning, and central
valleys later Tuesday morning. Given favorable large-scale ascent
combined with moist upslope NW flow through the day Tuesday, valley
snow may linger through the morning and early afternoon. Slower
models linger snow through the day. In the northern mountains, snow
will linger through much of Tuesday night before tapering off.
Current most likely ranges for snow are in the trace to 2" range for
valleys, with 2-5" for benches. Valley accumulations have the least
amount of uncertainty, as light snowfall rates will struggle to
overcome warm antecedent ground temperatures. A longer period of
higher rates will aid in accumulation efficiency and allow amounts
to fall into the higher end of the range. We will continue to
monitor this potential as the event approaches. Current snowfall
forecast ranges (25th-75th percentile) are from 5-10" across the
Wasatch Back to 6-12" for the northern mountains except the Upper
Cottonwoods, where 10-22" represent this range.

Another system is forecast to drop southward into the Northern
Rockies Wednesday, with this trough potentially evolving into a
closed low and dropping southward into the Great Basin by late in
the week. There is quite a bit of spread with regards to how this
system will evolve, thus there is a wide range in potential
precipitation outcomes. One thing that is clear is that valley rain
and mountain snow showers coupled with below normal temperatures
will persist through the end of the workweek.

&&

.AVIATION...KSLC...Gusty west-northwest winds to continue through
roughly 00z Sunday in conjunction with a cold front passage.
Winds become more light out of the northwest thereafter,
eventually transitioning to the southeast between 08-10z Sunday.
Scattered showers expected to bring periodic MVFR CIGS to the
terminal through 06Z Sunday. Showers taper off overnight, with dry
conditions prevailing into Sunday morning. A weak wave
progressing through northern Utah will allow isolated showers to
develop across northern Utah on Sunday afternoon, with a 30%
chance to impact KSLC.

.REST OF UTAH AND SOUTHWEST WYOMING...A cold front support
continued scattered shower activity across the airspace through this
afternoon. Gusty southwest winds transition to northwesterly behind
the frontal passage, but will become lighter overnight. Greatest
forcing is located along the frontal boundary in central and
southern Utah, where thunderstorms capable of producing gusty and
erratic outflow winds at KCDC and KBCE through 00z Sunday.
Conditions dry out across the central and southern airspace after
02z Sunday, with scattered showers continuing across northern Utah
and southwest Wyoming through roughly 06z Sunday. Dry conditions to
continue through Sunday morning, before isolated showers develop
across northern Utah on Sunday afternoon.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

SHORT TERM...Worster
LONG TERM...ADeSmet
AVIATION...Whitlam

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 12:59 PM MDTWinter Weather AdvisorySLCBox Elder, Cache, Carbon, Davis, Duchesne, Emery and 11 more55 hr

Nearby

Wind Advisories in Utah, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.